I want to encourage you to use extreme caution about applying AndroGel to your scrotum. Here’s my story:
I am a 47 year-old diabetic. I am on a prescription testosterone cream supplementation that is made for me at a compounding pharmacy. It’s active ingredient is testosterone, but it uses a different base (Vaseline and other stuff, I don’t exactly know what) than AndroGel.
My doctor is conservative and will not give me a high enough dosage to get my testosterone (total) level where I think it ought to be. He thinks supplementing me to 300 ng/DL is sufficient, whereas I’d like to be closer to 450 ng/DL. I do not have any high risk factors for prostate troubles, so I feel 450 ng/DL should be safe.
In order to get my levels up higher (I was having my levels tested every three months at a place other than my doctor’s office) I was applying the cream directly to my scrotum, since absorption is substantially better through scrotal skin than through skin anywhere else on the body. By doing this I was able to get my testosterone level up to about 480.
Because I am a diabetic, I have a history of getting yeast infections in my scrotal/groin/penis area (for those of you who do not know, this is like the yeast infection that a woman would get, and it is not like jock itch). I would usually get them once every year, and I could usually clear them up using something like monistat. Sometimes I would need to get a prescription for a couple of Diflucan tablets to get it cleared up.
Applying the testosterone cream directly to my scrotum worked well for me for about a year. I had a few minor yeast infections during that time, but I was able to clear them up easily. Then about a year ago I started to develop a problem. I developed a yeast infection that I could not get cleared up. I did not tell my doctor that I had been applying the testosterone creme directly to my scrotum, but I did stop applying it there.
This was 10 times worse than any yeast infection I had ever had. The doctor tried Diflucan several times, Sporanox, Ketoconazole, as well as my using every type of over the counter yeast cream on the market. The doctor also prescribed Nystatin topical powder, and I ordered some bulk Nystatin powder (for oral usage, without sweetener) from Canada (I don’t have health insurance). In addition I tried many different probiotic supplements. I lurked on some of the yeast forums, and I even wrote into one of those online sites where for $20.00 a doctor will answer your question. I even went so far as to get an HIV test, even though I am a heterosexual male in a monogamous relationship of three years and even though I got an HIV test at the beginning of the relationship. I was negative on the test as I had expected, but I had been concerned because it is my understanding that individuals who are HIV positive are highly susceptible to treatment-resistant yeast infections.
During this time my foreskin would get cracks (which would sometimes bleed) in it when I retracted it, and my skin over my whole penis/scrotum area would peel. The rash actually spread quite a bit down my thighs, and up onto the bottom of my belly. It was very hard to bring this under control, and when I did bring it under control if I missed the medication for even a day or two it would come back full force.
After about three or four months of this it was finally brought under control, but not cured. Even then, if I would forget to use the medicine, the yeast infection would start coming back quickly. At this point my doctor did a little more research and tried me on something else called Loprox. This is a prescription cream that has both anti-fungal and antibiotic properties. Loprox has been working well for me. I have been using it ever since then and I am still using it now. I have been able to taper down to only using the Loprox every few days, but I’ve tried going without it for a week or so and the yeast infection will start coming back, although at a reasonable pace, not the very rapid pace of last summer.
I’m thinking that by the end of this year I may be able to discontinue using the Loprox altogether.
So what caused all this and how. In my mind the most likely culprit was applying the testosterone cream directly to my scrotum. I do know that some types of steroids can cause skin thinning. I do not know if testosterone can. Perhaps luvdadus will know. I also know that some (or maybe all) steroids can suppress your immune system (in the region of application) and can reduce healing. I know that long-term use of even something as mild as hydrocortisone .5% can really mess up your skin.
Ultimately I do not know for sure the cause of this problem, but my leading hypothesis is the fact that I am a diabetic and that I was applying the testosterone cream directly to my scrotum.
Now OR eon I don’t know that the same thing could happen to you, but I do know that HIV+ individuals are at much greater risk for yeast infections and that you are applying testosterone directly to your scrotum. I urge you to discontinue this unless and until you can research it and be confident that you won’t have this type of problem. The immune system of a diabetic, even though not as strong as that of a person with a normal immune system, is much stronger than that of someone who is HIV+. I feel that if you were to develop this type of yeast infection that it would be a very bad experience for you.
And as a separate point, it is my personal opinion that application of testosterone to one’s scrotum or penis will not help PE at all. And I did not apply it there with any expectation whatsoever that it would enhance my PE.